On the order modulo p of an algebraic number
Journal de Théorie des Nombres de Bordeaux, Tome 30 (2018) no. 1, pp. 307-329.

Soit K/ Galoisienne, et soit ηK × de conjugués multiplicativement indépendants. Pour un premier p, non ramifié, étranger à η, soient n p le degré résiduel de p et g p le nombre de 𝔭|p, puis o 𝔭 (η) et o p (η) les ordres de η modulo 𝔭 et p respectivement. En utilisant les automorphismes de Frobenius, nous montrons que pour tout p0, certains diviseurs explicites de p n p -1 ne peuvent réaliser ni o 𝔭 (η) ni o p (η), et nous donnons une borne inférieure de o p (η). Ensuite nous obtenons que Prob(o p (η)<p)1 p g p (n p -1)-ε , où ε=O1 log 2 (p), pour tout p0 tel que n p >1  ; sous l’heuristique de Borel–Cantelli, ceci conduit à o p (η)>p pour tout p0 tel que g p (n p -1)2, ce qui couvre les cas “limites” des corps cubiques avec n p =3 et des corps quartiques avec n p =g p =2, mais non celui des corps quadratiques avec n p =2. Dans le cas quadratique, la conjecture naturelle est, au contraire, que o p (η)<p pour une infinité de p inertes. Des calculs sont donnés via des programmes PARI.

Let K/ be Galois, and let ηK × whose conjugates are multiplicatively independent. For a prime p, unramified, prime to η, let n p be the residue degree of p and g p the number of 𝔭|p, then let o 𝔭 (η) and o p (η) be the orders of η modulo 𝔭 and p, respectively. Using Frobenius automorphisms, we show that for all p0, some explicit divisors of p n p -1 cannot realize o 𝔭 (η) nor o p (η), and we give a lower bound of o p (η). Then we obtain that, for all p0 such that n p >1, Prob(o p (η)<p)1 p g p (n p -1)-ε , where ε=O1 log 2 (p); under the Borel–Cantelli heuristic, this leads to o p (η)>p for all p0 such that g p (n p -1)2, which covers the “limit” cases of cubic fields with n p =3 and quartic fields with n p =g p =2, but not the case of quadratic fields with n p =2. In the quadratic case, the natural conjecture is, on the contrary, that o p (η)<p for infinitely many inert p. Some computations are given with PARI programs.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1027
Classification : 11R04,  11R16
Mots clés : algebraic numbers, order modulo p, Frobenius automorphisms, probabilistic number theory
@article{JTNB_2018__30_1_307_0,
     author = {Georges Gras},
     title = {On the order modulo $p$ of an algebraic number},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {307--329},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {30},
     number = {1},
     year = {2018},
     doi = {10.5802/jtnb.1027},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1027/}
}
TY  - JOUR
AU  - Georges Gras
TI  - On the order modulo $p$ of an algebraic number
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2018
DA  - 2018///
SP  - 307
EP  - 329
VL  - 30
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1027/
UR  - https://doi.org/10.5802/jtnb.1027
DO  - 10.5802/jtnb.1027
LA  - en
ID  - JTNB_2018__30_1_307_0
ER  - 
Georges Gras. On the order modulo $p$ of an algebraic number. Journal de Théorie des Nombres de Bordeaux, Tome 30 (2018) no. 1, pp. 307-329. doi : 10.5802/jtnb.1027. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1027/

[1] Georges Gras Class Field Theory: from theory to practice, Springer Monographs in Mathematics, Springer, 2005, xiii+507 pages | Article | Zbl 1019.11032

[2] Georges Gras Les θ-régulateurs locaux d’un nombre algébrique : Conjectures p-adiques, Can. J. Math., Volume 68 (2016) no. 3, pp. 571-624 | Article | Zbl 1351.11033

[3] Georges Gras Étude probabiliste des quotients de Fermat, Funct. Approximatio, Comment. Math., Volume 54 (2016) no. 1, pp. 115-140 | Article

[4] Pieter Moree Artin’s Primitive Root Conjecture - A Survey, Integers, Volume 12 (2012) no. 6, pp. 1305-1416 | Article | Zbl 1271.11002

[5] Władysław Narkiewicz Elementary and Analytic Theory of Algebraic Numbers, Springer Monographs in Mathematics, Springer, 2004, xi+708 pages | Zbl 1159.11039

[6] Gérald Tenenbaum Introduction à la Théorie Analytique et Probabiliste des Nombres, Belin, 2015, 592 pages

[7] The PARI Group PARI/GP version 2.9.0, 2016 (available from http://pari.math.u-bordeaux.fr/)

[8] Lawrence C. Washington Introduction to Cyclotomic Fields, Graduate Texts in Mathematics, Volume 83, Springer, 1997, xiv+487 pages | Zbl 0966.11047

Cité par Sources :